Alert archive / Alabama / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 291, NWS Birmingham, AL
NWS Birmingham, AL issued this severe thunderstorm warning at Jun 25, 2000, 4:08 PM CDT for Pickens County, Alabama. It was in force for 52 min. 2 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Jun 25, 2000, 4:08 PM CDT (21:08 UTC)
- Expired
- Jun 25, 2000, 5:00 PM CDT
- In force
- 52 min
- Issued by
- NWS Birmingham, AL
- Area
- Whole counties
County Pickens County, AL
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 25, 4:20 PM CDT | Thunderstorm Wind 50 E | Gordo, AL | Trees were blown down in Gordo. |
| Jun 25, 4:46 PM CDT | Hail 0.75 | Aliceville, AL |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Birmingham, AL (KBMX), launched 12:00Z, 9.1 hours before the alert went out and 122 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 900 J/kg
- Mixed-layer CIN
- -73 J/kg
- Mixed-layer LCL
- 1282 m above ground
- 0-6 km bulk shear
- 6 kt
- 0-1 km storm-relative helicity
- -12 m²/s²
- 0-3 km storm-relative helicity
- 21 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KBMX 252108 SVRBHM ALC107-252200- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE BIRMINGHAM AL 408 PM CDT SUN JUN 25 2000 THE NATIONAL WEATHER SERVICE IN BIRMINGHAM HAS ISSUED A... * SEVERE THUNDERSTORM WARNING FOR... PICKENS COUNTY IN ALABAMA... * UNTIL 500 PM CDT. * AT 408 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 5 MILES SOUTHWEST OF ALICEVILLE...MOVING EAST AT 15 MPH. * SOME LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE... MEMPHIS...MCMULLEN AND ALICEVILLE. STRONG DAMAGING WIND...LARGE HAIL...AND VERY HEAVY RAIN ARE LIKELY WITH THIS STORM. TAKE COVER IN A STURDY SHELTER UNTIL TPHE STORM PASSES. NNNN
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 25, 3:00 PM CDT, 1 hour 8 minutes earlier.
Area forecast discussion, Jun 25, 3:00 PM CDT, 1 hour 8 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BIRMINGHAM, AL 300 PM CDT SUN JUN 25 2000 VERY BUSY AFTERNOON AND WILL BE BRIEF. TAIL END OF VORT MAX KICKED OFF SCATTERED SHOWERS AND THUNDERSTORMS ACROSS THE FORECAST AREA THIS AFTERNOON. EXPECT NUMEROUS BOUNDARIES FROM THE ACTIVITY THIS AFTN TO FIRE ONCE AGAIN ON MONDAY AS AIR MASS REMAINS VERY MOIST AND UNSTABLE. MODELS VERY CONSISTENT IN MOVING 500 MB SHORT WAVES INTO AND ACROSS THE AREA MAINLY ON TUESDAY AND LATER IN THE EXTENDED PORTION OF THE FORECAST. WILL CONTINUE TO BROADBRUSH MUCH OF THE AREA WITH SCATTERED SHOWERS AND THUNDERSTORMS. STAYED CLOSE TO THE FWC DATA. HSV 70/90/70/87 -335 BHM 71/90/70/88 3324 MGM 71/90/71/90 3434 .BHM...NONE. NNNN
In the hours before
Special weather statement, Jun 25, 1:32 PM CDT, 2 hours 36 minutes before
ALZ001>038-040>050-252030- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BIRMINGHAM AL 132 PM CDT SUN JUN 25 2000 HAZARDOUS WEATHER OUTLOOK FOR NORTHERN AND CENTRAL ALABAMA. SCATTERED SHOWERS AND THUNDERSTORMS...WITH A FEW ISOLATED SEVERE THUNDERSTORMS...ARE EXPECTED TODAY...ESPECIALLY ALONG AND SOUTH OF THE INTERSTATE 20 AND 59 CORRIDOR. THE AIR MASS THIS AFTERNOON WILL BE RATHER UNSTABLE...AND WITH THE HEAT OF THE DAY THE POTENTIAL FOR MICROBURSTS EXISTS. HAIL IS ALSO A CONCERN...ESPECIALLY FOR STORMS THAT FORM FARTHER SOUTH. STORMS WILL GRADUALLY DIMINISH FROM NORTH TO SOUTH AFTER SUNSET THIS EVENING. STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL SHOULD REMAIN ALERT FOR POSSIBLE ACTIVATION...AND SEEK FREQUENT WEATHER UPDATES THIS AFTERNOON AND EVENING.
Special weather statement, Jun 25, 1:46 PM CDT, 2 hours 22 minutes before
ALZ001>038-040>050-252030- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BIRMINGHAM AL 146 PM CDT SUN JUN 25 2000 HAZARDOUS WEATHER OUTLOOK FOR NORTHERN AND CENTRAL ALABAMA. SCATTERED SHOWERS AND THUNDERSTORMS...WITH ISOLATED SEVERE THUNDERSTORMS...ARE EXPECTED TODAY...ESPECIALLY ALONG AND SOUTH OF THE INTERSTATE 20 AND 59 CORRIDOR. THE AIR MASS THIS AFTERNOON WILL BE RATHER UNSTABLE...AND WITH THE HEAT OF THE DAY THE POTENTIAL FOR MICROBURSTS EXISTS. HAIL IS ALSO A CONCERN...ESPECIALLY FOR STORMS THAT FORM FARTHER SOUTH. STORMS WILL GRADUALLY DIMINISH FROM NORTH TO SOUTH AFTER SUNSET THIS EVENING. STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL SHOULD REMAIN ALERT FOR POSSIBLE ACTIVATION...AND SEEK FREQUENT WEATHER UPDATES THIS AFTERNOON AND EVENING.
The office that day
Everything else NWS Birmingham, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 25, 12:41 PM CDT | Severe Thunderstorm Warning | BMX | Shelby | 34 min |
| Jun 25, 1:09 PM CDT | Severe Thunderstorm Warning | BMX | Jefferson | 36 min |
| Jun 25, 1:14 PM CDT | Severe Thunderstorm Warning | BMX | Bibb | 46 min |
| Jun 25, 1:31 PM CDT | Severe Thunderstorm Warning | BMX | Jefferson | 44 min |
| Jun 25, 1:39 PM CDT | Severe Thunderstorm Warning | BMX | Shelby | 66 min |
| Jun 25, 1:39 PM CDT | Severe Thunderstorm Warning | BMX | Tuscaloosa | 51 min |
| Jun 25, 2:49 PM CDT | Severe Thunderstorm Warning | BMX | Shelby | 41 min |
| Jun 25, 2:51 PM CDT | Severe Thunderstorm Warning | BMX | Calhoun, Talladega | 39 min |
| Jun 25, 2:56 PM CDT | Severe Thunderstorm Warning | BMX | St. Clair | 34 min |
| Jun 25, 3:30 PM CDT | Severe Thunderstorm Warning | BMX | Hale | 30 min |
| Jun 25, 5:07 PM CDT | Flash Flood Warning | BMX | Dallas | 113 min |
Nearby
Severe Thunderstorm Warnings in Alabama, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.